ADDICTION: SUBSTANCE ABUSE
COMMUNITY
what exactly is Klonopin
Avatar_n_tn
by susanlea, Nov 14, 2000
My Dr. persciped Klonopin for axiety. Someone also told me that it is used for withdrawals from narcotics.  I use vicoprophen occassionally for migraines and disk pain.  Is this a bad combination?  I don't want to get addicted to either, but from what I've been reading on the forums, some people have difficulty getting off it.  I took 60mg of oxycotins a day for 2 years, along with 5-6 percocet 650's and stopped them for 6 weeks, the headaches and back pain were too much, but  I did not want to go back to the oxy's and perc's my Dr. said vicoprophen was not as strong, someone fill me in please. When I went off the other stuff I really didn't have any major withdrawals, just pain as usuall and a little nervousness.
Related Discussions
Member Comments (34)
Avatar_n_tn
by susanlea, Nov 14, 2000
I forgot to tell you, my Dr. also put me on Panlor, what is this?
Avatar_n_tn
by tom to susie, Nov 14, 2000
Hi susie, welcome to the forum from hell (just kidding),
Ever use Valium or Xanax or Librium? Klonopin is a member of the same drug family, called benzodiazepines. They are especially effective anti-anxiety, muscle relaxant and tranquilizer drugs. Klonopin is also used as an anti-seizure drug. Among these drugs, Klonopin is longer acting. Like Valium and the others, it is fairly addictive. Like Valium and the others, it is tricky to go off of after using it for a long time. Klonopin and Vicoprofen makes for a potent combination. If you're taking them for migraines and disk pain, they should provide considerable relief. You should not combine these two in situations where you have to be alert, such as while driving or working. Vicoprofen contains hydrocodone, a potent narcotic pain killer. Hydrocodone is addicting as well. Used as prescribed, however, both drugs are relatively safe and very effective. Where Klonopin gets tricky is when you've been taking it on a daily basis for a while and try to suddenly quit. Abruptly discontinuing drugs of this class is very dangerous and can bring on seizures. If you use it for a long time, just remember to taper off of it when you want to quit. Pamelor is an anti-depressant drug.

Like all drugs of its class, Klonopin is very effective in easing  withdrawal symptoms from narcotics. This fact alone, however, should not cause you alarm. Use it as prescribed and you'll be OK.
Avatar_n_tn
by Vicodin Gurrl to Dan, Nov 15, 2000
Tank you for your support and invitations to post again to those who put them out to me...I've certainly been better guys.  I spent the last 2 nights in the hospital with first a migraine, and then a SPINAL headache which I received as a result of a botched lumbar puncture (spinal tap) performed the initial night.  I was given Dilauded IV 'round the clock and still suffered intractable pain.  Not to mention being treated like the world's biggest addict by some of the hospital staff.   It was a really terrible experience I was at my wits end.  I am a healthcare professional and am APPAULED that some doctors and nurses can LIVE with themselves given the way they treat their patients...(in all fairness, I was treated inexcusably by two of the people who cared for me, everyone else was wonderful).  Anyway, I don't have a lot to say right now, am pretty exhausted and down.  I may never have relief from my migraines, and after the events that occurred while I was hospitalized, (being most likely labeled a "drug seeker" by the two affore mentioned "healthcare workers") I will likely not receive the appropriate and necessary treatment for pain anymore, either.  I'm sure Doc Dan and Bryce are probably thrilled to hear this, not to mention that LOVELY individual who wished me good riddance on a prior post.  Sorry for the bitchy attitude, but I am just having a pretty rough time right now.  Peace y'all, and I truly hope you are all well...
Avatar_n_tn
by From Aunt Lindy to Mariah, Nov 15, 2000
Sorry for the tacky Pig Latin above.  Please let us know your there. Your buds on this board miss you alot.  Let us know what is going on in your world.  Pardon this being in your thread Susie.  Oh, and Susie how lucky you were to not have any side effects from quitting the Oxy and the Percs.  I tried it once and what I felt like was a scene out of THE EXORCIST.  My husband and kids had to practically slide the food under my door.  My husband in fear for his life slept on the couch!  I have Fibro, Arthritis in my back all kinds of fun stuff Oy Vay!
I just thank god that the combination of meds I am on give me such quality of life!  Before I got the right combination of meds. I was in bad shape.  I hardly went farther than the mailbox.  My kids would play with their dad in the neighborhood and for the longest time the neighbors thought my husband was a widower (I swear that is true).  I tell my Dr. if I ever come into money he will be in the will.  
Geesh there I go rambling again. Its always about Kimmie isnt it!  Sorry about that.  Vicodin Gurrl send us a sign that you are still there and you miss corresponding with some of us!
Sincerely,
Kimmie (aka the insomniac who cant seem to shut up)
Avatar_n_tn
by tom to Vicodin gurrl, Nov 15, 2000
if you're out there, please don't let one voice drive you away. You have as much right to be here as anyone. I enjoy your posts and value your point of view. hope to hear from you again.
Avatar_n_tn
by susanlea, Nov 15, 2000
The perscription the Dr. gave me is Panlor DC for pain. The bottle says DIHY-COD TT/APAP/CAFFEINE it also has a DEA number next to it. What I'm concerned about, is I believe this is another narcotic of some sort, and I'm afraid to mix it with the Vicoprohen.  I'm not one to like to catch a buzz, that's why I won't take stadol or demeral,, I don't even drink alcohol, but I took 1 vicoprohen and 1 panlor and felt very funny, unlike just taking the vicoprohen every 6 hours, I tried to call the pharmacist but they were too busy I got tired of being on hold.  Anyone out there know what this is? Thanks
Avatar_n_tn
by Shiny, Nov 15, 2000
Hey don't leave us hanging.  Exactly why did the 2 people you were telling us about think you were seeking drugs? Of course you wanted pain meds after what you went through.  I know when I was in the hospital they hooked me up to an I-V with demoral, I pushed that damn thing every ten minutes.  After they hung the second bag I noticed they started acting kind of funny.  Saying stuff like gee you certainly are going through alot of demoral, are you in that much pain, even the doctor commented on it. I really didn't care. They shouldn't not give you your pain meds just because you were in the hospital that's not fair.  I missed your post also they are always so right on.  Hang in there.
Avatar_n_tn
by Frankinscense, Nov 15, 2000
Hi vicodin girl glad to see you back here. Everyone including myself think you should be here to receive support. Sorry about your unfortunate stay at the hospital. Why are you going to the hospital with migraine headaches? Did you ask for dilaudid 4 for headache/migraine relief. If you did that is why your are being termed a drug seeker. Drug seeker is a polite term for addict. Any doctor that prescribes dilaudid 4 for migraines is not looking out for your best interest. You should be treated with migraine medicine not narcotics for severe burns or trauma. The solution for migraines lies in more specific medication not narcotics. Occasional use of a narcotic for migraines is practical but not on a daily basis or even 3 times a week. You need to find out what is causing the migraines and remove the trigger. If you are not already addicted to opiates you will after dilaudid 4's.
Its sounds like your problem  with coping with job stress/burnout and maybe a less stressful job would be in order. No job is worth getting addicting to narcotics over. If you feel you are in need of a opiate or narcotic think about buprenorphine. It is far less addicting than vicodin or dilaudid and will actually correct the imbalance in you endorphin receptors. This imbalance that happens, if you do not have it now you are setting yourself up for it by remaining on this path.
The reason for this imbalance is directly due to ingesting opiates on a regular basis. And is the cause for opiate addiction. Remaining on opiates lowers your pain threshold and when you come off of the dose you are receiveing you will have rebound pain which will require the use of a higher dose or a sronger narcotic. One way to combat this syndrome is through the use of buprenorphine. This drug is the first of a new generation of opiates of the future. Maximum pain releif without the major problem of addiction and severe withdrawals.My best to you. Hang in there and god bless..
Sincerely, Doc Dan
Avatar_n_tn
Hi Doc Dan! At long last, a medical doctor on this forum. I have so much to ask...I will check in a little later when I have more time, but I wanted to express my relief that we finally have a medical professional to query.